# SDR CA141009004

- Difficulty date: October 9, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Fms
- Condition: Faulty
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IN THE CASE THAT THE SAME SHORTHAND LATITUDE/LONGITUDE IS ENTERED TWICE INTO THE FLIGHT PLAN, AS TYPED FROM THE CDU KEYBOARD, THE FMS INCORRECTLY ATTEMPTS TO DISPLAY THE SELECT WPT PAGE. THE CREW NEVER OBSERVES THE SELECT WPT PAGE BECAUSE THE FMS RESETS. AFTER THE FMS RECOVERS FROM THE RESET, THE SECOND ENTRY IS NO LONGER IN THE FLIGHT PLAN OR SCRATCHPAD. MANY SHORTHAND LATITUDE/LONGITUDE WAYPOINTS ARE ALREADY IN THE NAVIGATION DATABASE. THE FMS WILL NOT RESET WHEN ENTERING A SHORTHAND LATITUDE/LONGITUDE THAT IS IN THE NAVIGATION DATABASE.  TO DETERMINE IF A SHORTHAND LATITUDE/LONGITUDE WAYPOINT IS THE NAVIGATION DATABASE, THE CREW MAY ENTER THE IDENTIFIER ON THE DATA BASE PAGE ON THE CDU. THE DATA BASE PAGE WILL DISPLAY Ï¿½SHORTHAND LAT/LONÏ¿½ IF THE WAYPOINT IS NOT IN THE DATABASE AND CAN CAUSE AN FMS RESET Ï¿½EN RTE WPTÏ¿½ IF THE WAYPOINT IS IN THE DATABASE AND WILL NOT CAUSE AN FMS RESET SHORTHAND LATITUDE/LONGITUDES, SUCH AS 01N21, ARE TYPICALLY USED IN OCEANIC CROSSINGS. FOR MORE INFORMATION REGARDING SHORTHAND LATITUDE/LONGITUDE WAYPOINT IDENTIFIERS, REFER TO THE FMS OPERATORS GUIDE REGARDING PILOT-DEFINED WAYPOINTS. OPSB 0071-07   IMPACT ON FLIGHT OPERATIONS THE FMS ON WHICH THE ENTRY IS MADE WILL RESET AND RECOVER WITHIN ABOUT 1 MINUTE. &#61623, HSCD 946-2720-100: NORMAL OPERATION RESUMES WHEN THE FMS RECOVERS &#61623, HSCD 946-2720-101: NORMAL OPERATION RESUMES WHEN THE FMS RECOVERS FROM A FIRST RESET OR A SECOND RESET. AFTER THE THIRD RESET WITHIN GIVEN POWER CYCLE, THE FMS WILL SHUT DOWN AND NOT RESUME NORMAL OPERATION UNTIL THE NEXT POWER CYCLE.
